MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS DMC GMBH COMBIDIAGNOST R90; TABLE, RADIOLOGIC

PHILIPS MEDICAL SYSTEMS DMC GMBH COMBIDIAGNOST R90; TABLE, RADIOLOGIC
Model Number COMBIDIAGNOST R90
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reference id: pr (b)(4).The investigation is still in progress.Investigation results shall be provided in the follow up reports.
 
Event or Problem Description
It was reported that during clinical use, when setting up the room for examination for a thorax examination where the table was vertical with source image distance of 150 cm, the stand geometry of the system fell down on the floor.The chain in the stand geometry snapped when the user was attempting to tilt upwards at 5 degree angle resulting in falling down of the collimator and the tube.It was confirmed that there was no impact or injury to the patient and the user.
 
Additional Manufacturer Narrative
Reference id: (b)(4).Combidiagnost r90 is an x-ray system used for digital and conventional fluoroscopy and radiography.Philips received a complaint reporting that during angulation at 90°, the table assembly fell.No patient or user injury occurred.The table was positioned at 90°.When the user requested a 5° upward correction, the angulation chain broke, causing the tube assembly to fall and damage the floor, leading to collimator errors and a defective sensor.The foot pedal was replaced due to bad contact, the distorted collimator was replaced, a new tube cover backplate was installed, and the tube cooling fan was connected.All tests confirmed the system is functioning normally.R&d technical investigation: fractographic analysis showed no fatigue initiation; failure was static, with brittle characteristics.Residual stress measurements showed some non-uniformity likely due to manufacturing/cutting processes.Microhardness values near the failure section showed no abnormalities.An experimental test replicating operating conditions may help further clarify the failure circumstances.Breaking test results: tensile tests on two chains showed different breaking loads: ~32 kn for the used chain and ~39 kn for a new chain.A test on a chain wrapped around a circular arc element showed ~37 kn breaking load.In this test, the chain failed outside the wrapped segment.Preliminary analysis: lab investigation confirmed that the chain failed due to overload, not fatigue.The remaining chain sections met manufacturer tensile-strength specifications.Under normal and abnormal operating conditions, expected forces remain within acceptable limits.Even incorrect pre-tensioning would not exceed allowable tensile loads.No evidence indicated that the overload originated from the device itself.Based on calculations and testing, the overload must have resulted from an external event, but the exact cause could not be identified.Issue impact assessment: an x-ray tube assembly fell on a combidiagnost rel 1.0 in belgium.No harm occurred.Fse confirmed the angulation chain broke.Philips internal and supplier analyses confirm overload as the failure cause.No other similar complaints were identified globally, making this an isolated case.Assessment conclusion: hazard ¿ falling object (>0.5 kg): hazard exists in current rmm; new sequence-of-event and cause will be added.Hazard ¿ loss of function/essential performance: hazard exists but new sequences and causes will be added.Regulatory compliance: the case results in unacceptable risk per internal benefit-risk determination (brd) criteria.Devices on the market must be free of unacceptable risk; therefore, the global regulatory impact depends on brd outcome.Health hazard evaluation and benefit-risk determination are ongoing.Tube assembly fell due to angulation chain snapping from overload caused by an external event.Investigation ongoing.
 
Additional Manufacturer Narrative
Reference id: (b)(4).Combidiagnost r90 is an x-ray system used for digital and conventional fluoroscopy and radiography.Philips received a complaint on combidiagnost r90 indicating during angulation at table 90° angulation fell down.It was confirmed that there was no impact or injury to the patient and the user.The field service engineer (fse) performed analysis and concluded that the table positioned at a 90° angle.When the client requested a 5° upward adjustment, the chain broke, causing the tube to fall and damage the floor.This led to collimator errors and a defective sensor.Therefore, foot pedal was replaced due to bad contact, and the collimator was replaced because of a distortion in the longitudinal shutter.A new tube cover backplate was mounted, and the fan cooling unit for the rx tube was connected.After testing, the system is now functioning correctly.R&d technical investigation & supplier analysis outcome: fractographic analysis showed no fatigue initiation; failure was static, with brittle characteristics.Residual stress measurements showed some non-uniformity likely due to manufacturing/cutting processes.Microhardness values near the failure section showed no abnormalities.An experimental test replicating operating conditions may help further clarify the failure circumstances.Tensile tests on two chains showed different breaking loads: ~32 kn for the used chain and ~39 kn for a new chain.A test on a chain wrapped around a circular arc element showed ~37 kn breaking load.In this test, the chain failed outside the wrapped segment.Lab investigation confirmed that the chain failed due to overload, not fatigue.The remaining chain sections met manufacturer tensile-strength specifications.Under normal and abnormal operating conditions, expected forces remain within acceptable limits.Even incorrect pre-tensioning would not exceed allowable tensile loads.No evidence indicated that the overload originated from the device itself.Based on calculations and testing, the overload must have resulted from an external event, but the exact cause could not be identified.The impact force of the x ray tube assembly on the patient for the considered scenarios is 1.6kn.The angulation chain has been designed with a load capacity of 8.6kn and the breaking load of the chain is 31.1kn.This concludes that the angulation chain used in the system is safe for use and is designed and tested for higher load capacity.This event occurred on a combidiagnost rel 1.0 system in belgium.No similar complaints were identified globally, indicating this to be an isolated case.Risk assessment and benefit-risk determination: hazards describing the incident are already evaluated in the risk management file.The sequence of events and cause associated with this case will be incorporated into the file as part of continuous risk management.Based on the benefit-risk assessment, the clinical benefits of the system continue to outweigh the residual risks.Existing risk control measures remain appropriate and are communicated through warnings and instructions for use (ifu).Health hazard evaluation rationale: the system defect consequences are not likely to cause any adverse health consequences in the affected population.Therefore, this issue has not been determined to be a potential risk to health.The investigation determined that the angulation chain failure occurred due to an overload condition within the assembly.No evidence of design deficiency, material defect, or systemic issue was identified.The exact external cause of the overload could not be determined.The affected components were replaced, and the system was successfully tested and returned to clinical service.

Brand Name
COMBIDIAGNOST R90
Common Device Name
TABLE, RADIOLOGIC
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS DMC GMBH
roentgenstrasse 24
hamburg 22335
GM  22335
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS DMC GMBH
roentgenstrasse 24
hamburg 22335
GM   22335
Manufacturer Contact
dusty leppert
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key20435005
Report Number3003768251-2024-00079
Device Sequence Number7859958
Product Code JAA
UDI-Device Identifier00884838076747
UDI-Public00884838076747
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K163210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOMBIDIAGNOST R90
Device Catalogue Number709030
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer11/19/2025
02/09/2026
Initial Report FDA Received Date10/12/2024
Supplement Report FDA Received Date12/10/2025
02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown